Finiteness Theorems and Hyperbolic Manifolds

  • A. N. Parshin
Part of the Progress in Mathematics book series (MBC, volume 88)


Let f : XS be a proper smooth holomorphic family of projective algebraic varieties. If we fix a base point s0S, then we have monodromy action of the fundamental group
$$\rho :{\pi _1}\left( {{S_1}{s_0}} \right) \to Aut{\kern 1pt} {H^p}\left( {{X_0}Z} \right)$$
where X 0 is a fiber over s 0. The following results were proved using a hyperbolic metric which was introduced by S. Kobayashi [10], [11].


Exact Sequence Conjugacy Class Fundamental Group Complex Manifold Abelian Variety 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    A. Borel and R. Narasimhan, Uniqueness conditions for certain hobmorphic mappings, Inv. Math. 2 (1967), 247–255.CrossRefMATHMathSciNetGoogle Scholar
  2. [2]
    R. Brody, Compact manifolds and hyperbolicity, Trans. Amer. Math. Soc. 235 (1978), 213–219.MATHMathSciNetGoogle Scholar
  3. [3]
    G. Faltings, Endlichkeitssätze für abelsche Varietäten über Zahlkörpern, Inv. Math. 73 (1983), 349–366.CrossRefMATHMathSciNetGoogle Scholar
  4. [4]
    M. Green, Holomorphic maps to complex tori, Amer. J. Math. 100 (1978), 615–620.CrossRefMATHMathSciNetGoogle Scholar
  5. [5]
    Ph. Griffiths, Pertods of integrals on algebraic manifolds. Bull. Amer. Math. Soc. 76 (1970), 228–296.CrossRefMATHMathSciNetGoogle Scholar
  6. [6]
    A. Grothendieck, Un Théorème sur les Homomorphismes de Schemas Abeliens, Inv. Math. 2 (1966), 59–78.CrossRefMATHMathSciNetGoogle Scholar
  7. [7]
    A. Grothendieck, Letter to G. Faltings, 27 June 1983.Google Scholar
  8. [8]
    P. Deligne, Un Théorème de Finitude pour la Monodromie, inbook “Discrete Groups in Geometry and Analysis”, Birkhäuser, Boston-Basel-Stuttgart, 1987, 1–19.Google Scholar
  9. [9]
    N. Katz and S. Lang, Finiteness theorems in geometric class field theory, l’Enseignement Mathématique 27 (1981), 285–320.MATHMathSciNetGoogle Scholar
  10. [10]
    S. Kobayashi, Hyperbolic Manifolds and Holomorphic Mappings, New York, 1970.MATHGoogle Scholar
  11. [11]
    S. Kobayashi, Intrinsic distances f measures and geometric function theory, Bull. Amer. Math. Soc. 82 (1976), 357–416.CrossRefMATHMathSciNetGoogle Scholar
  12. [12]
    S. Lang, Fundamentals of Diophantine Geometry, Springer, New York-Berlin-Heidelberg, 1983.CrossRefMATHGoogle Scholar
  13. [13]
    S. Lang, Hyperbolic and diophantine analysis, Bull. Amer. Math. Soc. 14 (1986), 159–205.CrossRefMATHMathSciNetGoogle Scholar
  14. [14]
    S. Lang, Introduction to Complex Hyperbolic Spaces, Springer, New York-Berlin-Heidelberg, 1987.CrossRefMATHGoogle Scholar
  15. [15]
    J. Noguchi, Hyperbolic fibre spaces and MordelVs conjecture over function fields, Pub. Res. Inst. Math. Sci. Kyoto Univ. 21 (1985), 27–46.CrossRefMATHMathSciNetGoogle Scholar
  16. [16]
    W. Parry and M. Policott, An analogue of the prime number theorem for closed orbits of Axiom A flows, Ann. Math. 118 (1983), 573–591.CrossRefMATHGoogle Scholar
  17. [17]
    M. Raynaud, Around the Mordell conjecture for function fields and a conjecture of Serge Lang, Lecture Notes in Mathematics 1016 (1983), 1–19.CrossRefMathSciNetGoogle Scholar
  18. [18]
    M. G. Seidenberg and V. Ya. Lin, Finiteness theorems for the holomorphic maps, in “Encyclopedia of Mathematical Sciences,” 9, Several Complex Variables HI, Springer, Berlin-Heidelberg-New York, 1987.Google Scholar
  19. [19]
    M. G. Seidenberg, Functional analogue of the Mordell conjecture: A non-compact version, Izvestija AN SSSR, ser. matem. 53 (1989). (In Russian).Google Scholar
  20. [20]
    Y.-T. Siu, Strong rigidity for Kahler manifolds and the construction of bounded holomorphe functions, in “Discrete Groups in Geometry and Analysis,” Birkhäuser, Boston-Basel-Stuttgart, 1987, pp. 124–151.CrossRefGoogle Scholar
  21. [21]
    T. Sunada, L-functions in geometry and some applications. Lecture Notes in Mathematics 1201 (1986), 266–284.CrossRefMathSciNetGoogle Scholar
  22. [22]
    A. B. Venkov, Spectral theory of automorphic functions, Selberg zeta-function and some problems of analytic number theory and mathematical physics, Uspekhi Mathem. Nauk. 34 (1979), 69–135.MATHMathSciNetGoogle Scholar
  23. [23]
    P. Vojta, Diopkantine Approximations and Value Distribution Theory, Lecture Notes in Mathematics 1239 (1987).Google Scholar
  24. [24]
    Yu. G. Zarhin and A. N. Parshin, Fmiteness theorems in diophantine geometry, an appendix to Russian edition of [12], Moscow, 1986, 369–438. (English translation by the AMS to appear).Google Scholar

Copyright information

© Springer Science+Business Media New York 1990

Authors and Affiliations

  • A. N. Parshin
    • 1
  1. 1.Steklov Mathematical InstituteAcademy of Sciences of USSRMoscow GSP-1USSR

Personalised recommendations